Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is wheatgrass juice good for Chronic kidney disease ?

my brother is suffering from CKD stage 3, his creatinine level i think its 56-64% .someone told us to drink wheatgrass juice? Does wheatgrass juice helps to patients of age 34years with CKD stage 3, who is undergoing chemotherapy too? are the side effects of chemotherpy really scarry...! please advice.
Fri, 15 Jul 2011
Report Abuse
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics
Nephrologist 's  Response
Wheat grass should not cause per se any problem with either chemo or to CKD. . However wheat grass juice is high in potassium and CKD patients are unable to remove this potassium and develop hyperkalemia ( high potassium) which is dangerous.
Some chemotherapy medications can be stressful for kidneys should be monitored during and after chemo.
The concept of everything natural is safe is so obviously fallacious - as if there are no poisonous plants or fruits in nature.
All plants are also chemicals - simplest example is sugar (actually a chemical C6H12O6) extracted from sugarcane (natural)
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Dear sir, i am from bangladesh.my aunt is suffering from CKD. her creatinine level is 13mg/ml. and the ultrasonography report says Bilateral renal...

Recent questions on  Hyperkalemia

doctor1 MD

My 65 year old wife has just undergone an angiogram due to a positive stress test result where inferolateral ischemia was suspected. She has had...

doctor1 MD

I ve taken small dabs of cream of tartar to stop muscle cramps ...I now have diarrhea ?

doctor1 MD

hello...my mum has recently been told that she has high potassium levels and is currently taking ramprill for high blood pressure, she has 50...

doctor1 MD

I have been taking metoprolol tartrate 50mg tabs for years and my primary provider upped it to 100mg .now I feel weak and tired most of the time ....

doctor1 MD

What can cause elevated potassium levels?

doctor1 MD

You are caring for a 65-year old patient who is in renal failure. during your assesment the patient complains of tingling in her lips and fingers...

doctor1 MD

I was wondering. I have had a previous heart attack in 2004 and when I am exercising, my heart pounds really hard and fast one moment and then it...